MAUDE Adverse Event Report: ARTHREX, INC. INTBRACE LGMNT REPR AUGMNT KIT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. INTBRACE LGMNT REPR AUGMNT KIT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number INTBRACE LGMNT REPR AUGMNT KIT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an anterior talofibular ligament repair and augmentation a 3.5mm swivelock anchor was inserted.While the anchor was pushed into the bone the inserter became bent after force was applied.Once the handle was engaged the anchor screwed in but the top portion of the anchor snapped off on the handle.The surgeon decided that the construct is strong and stable enough and finished the procedure successfully.
 
Additional Manufacturer Narrative
Complaint confirmed.One 3.5 mm swivelock from an ar-1678-cp pack was received for investigation.Visual inspection identified that the distal end of the swivelock drive shaft had been bent, and approximately 6.21 mm of the associated biocomposite anchor remained along the shaft.No other fragments of the broken biocomposite anchor were returned.Due to the damaged condition of the biocomposite anchor fragment that was received, dimensions could not be accurately ascertained.Material analysis concluded that the swivelock met all as-received specifications.As such, this event is most likely the result of user applied mechanical forces via prying/leveraging during insertion, and/or improper bone preparation.

Brand Name
INTBRACE LGMNT REPR AUGMNT KIT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10240599
Report Number1220246-2020-01943
Device Sequence Number16743824
Product Code MAI
UDI-Device Identifier00888867020887
UDI-Public00888867020887
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberINTBRACE LGMNT REPR AUGMNT KIT
Device Catalogue NumberAR-1678-CP
Device Lot Number10448965
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date09/08/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;